Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 8, NWS New Orleans, LA

January 26, 2012

NWS New Orleans, LA issued this small craft advisory at Jan 26, 2012, 4:30 AM CST. It took effect at Jan 26, 2012, 9:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 4:30 AM CST (10:30 UTC)
In effect from
Jan 26, 2012, 9:00 AM CST
Expired
Jan 27, 2012, 6:09 AM CST
In force
21 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WHUS74 KLIX 261030
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 AM CST THU JAN 26 2012

...SMALL CRAFT ADVISORIES HAVE BEEN POSTED...

.AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL APPROACH
AND MOVE THROUGH THE CENTRAL GULF COAST REGION TODAY. WESTERLY 
WINDS WILL INCREASE TO NEAR 20 KNOTS LATER THIS MORNING AND REMAIN
STRONG THROUGH TONIGHT.

GMZ536-538-550-552-555-557-570-572-575-577-261830-
/O.NEW.KLIX.SC.Y.0008.120126T1500Z-120127T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
430 AM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
6 AM CST FRIDAY. 

* WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 25 KNOTS
  LATER THIS MORNING AND THIS AFTERNOON...AND SHIFT TO NORTHWEST
  NEAR 20 KNOTS TONIGHT.

* WAVES AND SEAS...BUILDING TO 5 TO 7 FEET OVER THE COASTAL WATERS
  AND 4 TO 5 FEET OVER THE SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

22/TD
5 follow-up statements
262 
WHUS74 KLIX 261534
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
934 AM CST THU JAN 26 2012

...SMALL CRAFT ADVISORIES HAVE BEEN POSTED...

.AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE
THROUGH THE CENTRAL GULF COAST REGION TODAY. WESTERLY WINDS WILL
SUSTAIN NEAR ADVISORY LEVELS LATER THIS MORNING AND REMAIN STRONG
THROUGH TONIGHT.

GMZ536-538-550-552-555-557-570-572-575-577-262345-
/O.CON.KLIX.SC.Y.0008.000000T0000Z-120127T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
934 AM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 25 
  KNOTS LATER THIS MORNING AND THIS AFTERNOON...AND SHIFT TO 
  NORTHWEST NEAR 20 KNOTS TONIGHT. 

* WAVES AND SEAS...BUILDING TO 5 TO 7 FEET OVER THE COASTAL 
  WATERS AND 4 TO 5 FEET OVER THE SOUNDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24/RR
174 
WHUS74 KLIX 270350
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
950 PM CST THU JAN 26 2012

...SMALL CRAFT ADVISORIES HAVE BEEN POSTED...

.HIGH PRESSURE IS PUSHING INTO THE REGION BUT AHEAD OF IT WINDS
HAVE BEEN RATHER STRONG WITH MOST OF THE INNER AND OUTER WATERS
SEEING WINDS OF 20 TO 25 KNOTS. AS DRIER AND COLDER AIR CONTINUES
TO PUSH INTO THE REGION THESE WINDS WILL LIKELY REMAIN IN THIS
ELEVATED STATE. AS SOON AS THE SUN COMES UP LOOK FOR WINDS TO
QUICKLY DIE DOWN...IF NOT EARLIER THAN THAT. 

GMZ536-538-550-552-555-557-570-572-575-577-271200-
/O.CON.KLIX.SC.Y.0008.000000T0000Z-120127T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
950 PM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTHWEST WINDS OF 20 TO 25 KNOTS WILL PERSIST INTO THE
  EARLY MORNING HOURS.

* WAVES AND SEAS...5 TO 7 FEET OVER THE COASTAL WATERS WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CAB
788 
WHUS74 KLIX 270541
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 PM CST THU JAN 26 2012

...SMALL CRAFT ADVISORIES HAVE BEEN POSTED...

.HIGH PRESSURE IS PUSHING INTO THE REGION BUT AHEAD OF IT WINDS
HAVE BEEN RATHER STRONG WITH ALL OF THE WATERS SEEING WINDS OF 20
TO 25 KNOTS. AS DRIER AND COLDER AIR CONTINUES TO PUSH INTO THE
REGION THESE WINDS WILL LIKELY REMAIN IN THIS ELEVATED STATE UNTIL
SUNRISE. AFTER SUNRISE LOOK FOR THE WINDS TO QUICKLY DIE DOWN.

GMZ530-532-534-271300-
/O.EXB.KLIX.SC.Y.0008.000000T0000Z-120127T1300Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
1141 PM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST FRIDAY. 

* WINDS...NORTHWEST WINDS OF 20 KNOTS WITH FREQUENT HIGHER GUSTS
  WILL PERSIST INTO THE EARLY MORNING HOURS.

* WAVES...3 TO 5 FEET OVER THE LAKES AND SOUNDS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-271300-
/O.EXT.KLIX.SC.Y.0008.000000T0000Z-120127T1300Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
1141 PM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CST FRIDAY...

* WINDS...NORTHWEST WINDS OF 20 TO 25 KNOTS WILL PERSIST INTO 
  THE EARLY MORNING HOURS. 

* WAVES AND SEAS...5 TO 7 FEET OVER THE COASTAL WATERS WILL 
  CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
832 
WHUS74 KLIX 271022
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
422 AM CST FRI JAN 27 2012

...SMALL CRAFT ADVISORY IN EFFECT EARLY THIS MORNING...

.HIGH PRESSURE IS PUSHING INTO THE REGION BUT AHEAD OF IT WINDS
HAVE BEEN RATHER STRONG WITH ALL OF THE WATERS SEEING WINDS NEAR
20 KNOTS. AFTER SUNRISE LOOK FOR THE WINDS TO QUICKLY DIE DOWN AS
HIGH PRESSURE MOVES INTO THE AREA.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-271300-
/O.CON.KLIX.SC.Y.0008.000000T0000Z-120127T1300Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
422 AM CST FRI JAN 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS
MORNING...

* WINDS...NORTHWEST WINDS OF 15 TO 20 KNOTS WITH FREQUENT HIGHER
  GUSTS WILL PERSIST THROUGH 7 AM...THEN QUICKLY DIMINISHING
  DURING THE MID TO LATE MORNING HOURS.

* WAVES AND SEAS...4 TO 7 FEET OVER THE COASTAL WATERS WILL
  SUBSIDE TO 3 TO 6 FEET BY 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

22/TD
291 
WHUS74 KLIX 271209
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
609 AM CST FRI JAN 27 2012

...SMALL CRAFT ADVISORY CANCELLED...

.THE CENTER OF HIGH PRESSURE IS APPROACHING THE CENTRAL GULF
COAST...AND WINDS AND SEAS WILL CONTINUE TO EASE THIS MORNING.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-271315-
/O.CAN.KLIX.SC.Y.0008.000000T0000Z-120127T1300Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
609 AM CST FRI JAN 27 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SUSTAINED WINDS HAVE FALLEN TO 15 TO 20 KNOTS WITH OCCASIONAL
GUSTS ABOVE 20 KNOTS REPORTED. SEAS WELL OFFSHORE WERE 4 TO 6
FEET. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH 9 AM
UNTIL WINDS AND SEAS SUBSIDE.

$$

22/TD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 1:53 AM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 26, 1:53 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 AM CST THU JAN 26 2012

.UPDATE...
...SOUNDING DISCUSSION...

6Z SPECIAL FLIGHT DUE TO SLIGHT RISK IN THE CWA...NO PROBLEMS
WITH THE RELEASE THIS MORNING. OVERALL...A RELATIVELY UNSTABLE
SOUNDING WITH A K-INDEX OF 35 AND AN LI OF -4. THERE IS A
SATURATED LAYER UP TO 700 MB INDICATED BY A PW VALUE OF 1.51
INCHES. THERE IS A SLIGHT CAP JUST ABOVE THE SFC WHICH IS CAUSING
ELEVATED CAPE AND LIFTING. LOW CLOUD DECK AROUND THE CWA
ASSOCIATED WITH THE LFC NEAR 600 FEET. THIS WILL KEEP OUR
TEMPERATURES FROM COOLING SIGNIFICANTLY OVERNIGHT. LAPSE RATES ARE
STEEPER THAN PREVIOUS FLIGHT WITH SUPER ADIABATIC LAPSE RATES NEAR
720 MB. WINDS SLIGHTLY VEERING FROM THE SOUTHEAST TO SOUTHWEST
FROM THE SFC TO 5K FEET WITH SPEEDS RANGING FROM 5 TO 35 KNOTS.
WINDS ABOVE 5K FEET REMAIN UNIDIRECTIONAL. LASTLY...THERE IS A JET
MAX OF 85 KNOTS AT 213 MB.

KL

&&

.PREV DISCUSSION... /ISSUED 1145 PM CST WED JAN 25 2012/

AVIATION...
IFR CONDITIONS WERE GENERALLY BEING OBSERVED LATE THIS EVENING AT
THE TERMINALS DUE PRIMARILY TO LOW CEILINGS. AN AREA OF SHOWERS
AND THUNDERSTORMS OVER THE WESTERN THIRD OF THE FORECAST AREA WAS
SLOWLY MAKING ITS WAY EASTWARD. THE SHOWERS AND THUNDERSTORMS WILL
IMPACT KBTR AND KMCB FOR A FEW MORE HOURS. THE CONVECTION WILL
GRADUALLY MAKE ITS WAS EAST AND AFFECT EACH OF THE OTHER TERMINALS
THROUGH THE NIGHT AND THE MORNING HOURS THURSDAY. KGPT WILL BE THE
LAST TAF SITE TO SEE THE PRECIPITATION END...AROUND MID DAY
THURSDAY. MVFR TO VFR CONDITIONS WILL PREVAIL AT MOST LOCATIONS
THURSDAY AFTERNOON AND EVENING. 11

PREV DISCUSSION... /ISSUED 811 PM CST WED JAN 25 2012/

UPDATE...
HAVE ISSUED A FLASH FLOOD WATCH FOR PARTS OF SOUTHWEST
MISSISSIPPI AND SOUTHEAST LOUISIANA FOR THE REST OF TONIGHT.
EXCELLENT LOW LEVEL INFLOW OF VERY MOIST AIR INTO AREA. LOW LEVEL
JET IN PLACE OVER FORECAST AREA AND WE ARE IN THE RIGHT REAR
QUADRANT OF A 30O MB JET IN EAST TEXAS. THESE FEATURES ARE BEING
FOCUSED BY A SLOW MOVING CUT OFF UPPER LEVEL LOW IN THE TEXAS BIG
BEND AND ASSOCIATED SLOW MOVING COLD FRONT. GFS FORECAST CORFIDI
VECTORS INDICATE A SLOW MOVEMENT AND HIGH POTENTIAL FOR ECHO
TRAINING. EXPECT 3 TO 5 INCHES IN WATCH AREA TONIGHT. GFS
FORECAST SOUNDING FOR BATON ROUGE SHOWS SKINNY CAPE AND WARM
CLOUD DEPTH AROUND 10 THOUSAND FEET WHICH WOULD FAVOR A VERY
EFFICIENT...HEAVY RAINFALL EVENT.

SHORT TERM...
RADAR AND SATELLITE LOOPS SHOW LEADING EDGE OF SHOWERS AND
THUNDERSTORMS ARE JUST APPROACHING THE FLASH FLOOD WATCH AREA.
THIS SITUATION HAS ALL THE EAR MARKS OF A MADDOX SYNOPTIC HEAVY
RAIN PATTERN.

PREV DISCUSSION... /ISSUED 322 PM CST WED JAN 25 2012/

SYNOPSIS...
STRONG TO SEVERE SQUALL LINE IN CENTRAL TO SOUTHWEST LOUISIANA WAS
MOVING EAST 32 KNOTS. LINE EXTENDS WELL INTO THE WEST GULF WITH
ENHANCED CONVECTION AND FREQUENT LIGHTNING. SEVERAL LEWPS NOTED
ALONG THE LINE AND A FEW CELLS WITH APPENDAGES. COLD FRONT IN LAG
OF THE SQUALL LINE ABOUT 30 MILES WEST. WARM FRONT ORIENTED
GENERALLY ALONG AND NORTH OF I-20 CORRIDOR WITH MID 60S DEWPOINTS
IN WARM SECTOR. UPPER LOW CENTERED NEAR TEXAS BIG BEND AND
OCCLUDING.

SHORT TERM...
LARGEST FORECAST ISSUES ARE WITHIN THE NEXT 18-24 HOURS REGARDING
SPRING-LIKE STORM SYSTEM MOVING THROUGH THE LOWER LATITUDES.
SURFACE LOW VICINITY UPPER TEXAS COAST HAS A SHARP PRE-FRONTAL
SQUALL LINE RACING WELL OUT AHEAD OF UPPER DYNAMICS BUT FEEDING ON
JET DYNAMICS AND RICH LOW LEVEL MOISTURE. THE SEGMENT OF THE
SQUALL BAND IN NORTH LOUISIANA WAS ACCELERATING ABOUT 45 KNOTS
WHILE SOUTHERN EXTENT IS SOMEWHAT SLOWER...ABOUT 30 KNOTS. THIS
TIMING WOULD PLACE THE SQUALL IN BATON ROUGE AREA BETWEEN 6 PM AND
9 PM. THE SYSTEM IS EXPECTED TO SLOW AND ORIENT MORE SW-NE ACROSS
THE TIDAL LAKES AREA...WHICH COULD EVOLVE INTO A HEAVY RAIN EVENT
OVERNIGHT. SEVERE THREAT WILL PERSIST THROUGHOUT THE NIGHT AND
SHOULD BE MULTI-MODAL. UPPER LOW WITH ASSOCIATED COLD POOL WILL
PASS THROUGH THE FORECAST AREA LATE THURSDAY. RAIN SHOULD END
BY THURSDAY NIGHT.

LONG TERM...
HIGH PRESSURE EXPECTED TO PREVAIL OVER THE GULF STATES THROUGH THE
WEEKEND WITH SEVERAL RESURGENCES OF COLD AIR BUILDING SOUTH
THROUGH SUNDAY BEFORE MODERATING AND MOVING EAST MONDAY AND
TUESDAY. MODELS INDICATE AN UPPER LATITUDE SYSTEM DROPPING A
FRONTAL ZONE INTO THE MID-GULF REGION NEXT WEDNESDAY. TIMING OF
THIS FEATURE MAY VARY WITH SUBSEQUENT MODEL RUNS BUT SHOULD SPELL
THE NEXT CHANCE OF RAINFALL AFTER THIS LATEST SYSTEM.

AVIATION...
MVFR CEILINGS TO PREVAIL TONIGHT THOUGH LOWERING IN CONVECTION.
SQLN TIMING WILL BE TRICKY BUT IS CURRENTLY ESTIMATED KBTR AROUND
00Z...KMCB AROUND 01Z...KMSY/KASD/KNEW BETWEEN 04Z-07Z...KGPT
BETWEEN 09-12Z...ASSUMING THE FRONT WILL SLOW FORWARD PROGRESS AS
ANTICIPATED.

MARINE...
TIGHTENING OF GRADIENT AHEAD OF SQUALL LINE WILL MAINTAIN GENERAL
15-20 KNOTS OF ONSHORE FLOW THIS EVENING. POSTED EXERCISE CAUTION
HEADLINES ON ALL COASTAL WATERS BUT WINDS SHOULD LESSEN SOMEWHAT
AFTER SQUALL PASSES. THERE IS A HIGH LIKELIHOOD OF THE SQUALL
PRODUCING GALE GUSTS WITH ITS PASSAGE. THEREAFTER...FLOW BECOME
OFF SHORE ORIENTED WITH HIGH PRESSURE PRESIDING OVER THE NORTH
GULF AND GULF STATES THROUGH THE WEEKEND INTO EARLY NEXT WEEK.

DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...UPGRADED TO YELLOW AT 1410 CST.
DEPLOYED...MORIAL CONVENTION CENTER-NOLA FOR AMS CONVENTION.
ACTIVATION...HIGH IMPACT DESK.
ACTIVITIES...TORNADO/SVR STORM SURVEILLANCE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  49  62  37  63 /  30  10  10  10
BTR  49  65  39  64 /  20  10  10  10
ASD  52  66  42  63 /  40  10  10  10
MSY  53  63  44  63 /  30  10  10  10
GPT  52  66  42  63 /  50  10  10  10
PQL  52  67  43  63 /  60  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 AM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     LAFOURCHE...LOWER TERREBONNE...NORTHERN TANGIPAHOA...POINTE
     COUPEE...SOUTHERN TANGIPAHOA...ST. CHARLES...ST.
     HELENA...ST. JAMES...ST. JOHN THE BAPTIST...UPPER
     LAFOURCHE...UPPER TERREBONNE...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 6 AM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...PIKE...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Jan 25, 7:55 PM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NEW ORLEANS LA
755 PM CST WED JAN 25 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-270115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
755 PM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER TONIGHT. A STRONG STORM
SYSTEM WILL MOVE OUT OF SOUTH TEXAS AND INTO WESTERN LOUISIANA
OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE
AREA LATE THIS EVENING...AND BECOME MORE NUMEROUS DURING THE
OVERNIGHT HOURS FROM WEST TO EAST. SOME OF THE STORMS MAY BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES.

HEAVY RAIN IS ALSO POSSIBLE TONIGHT. A FLASH FLOOD WATCH IS IN
EFFECT UNTIL 6 AM THURSDAY FOR THAT AREA OF SOUTHWEST MISSISSIPPI
AND SOUTHEAST LOUISIANA GENERALLY WEST OF A MCCOMB...DESTREHAN AND
GALLIANO LINE. RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE
WATCH AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE WEATHER OVER THE ENTIRE OUTLOOK
AREA THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE ONGOING AND SHOULD
CONTINUE THROUGH THE MORNING HOURS THURSDAY. AT THIS TIME...THE
GREATEST SEVERE WEATHER THREAT IS DAMAGING WINDS WITH ISOLATED
TORNADOES ALSO POSSIBLE.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE REQUIRED LATER TONIGHT AND THROUGH TOMORROW FOR
MUCH OF THE OUTLOOK AREA.

In the hours before

Special weather statement, Jan 26, 2:03 AM CST, 2 hours 27 minutes before
LAZ046-049-050-056>059-065-260900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
203 AM CST THU JAN 26 2012

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES
...ASCENSION...UPPER TERREBONNE...ST. JOHN THE BAPTIST...ASSUMPTION
...LIVINGSTON...UPPER LAFOURCHE...AND IBERVILLE PARISHES...

AT 200 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM
DONALDSONVILLE TO 7 MILES SOUTH OF NAPOLEONVILLE...MOVING NORTHEAST
AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
NAPOLEONVILLE...LABADIEVILLE...DONALDSONVILLE...GEISMER...GONZALES...
PRAIRIEVILLE...SORRENTO...CONVENT...LUTCHER...GRAMERCY...WHITEHALL...
GARYVILLE...EDGARD...LIVINGSTON...RESERVE AND KILLIAN

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 7:45 PM CSTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more15 hr
Jan 25, 9:50 PM CSTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 11 more224 days
Jan 25, 11:05 PM CSTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more55 min
Jan 26, 12:01 AM CSTFlash Flood WarningLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge3 hr
Jan 26, 2:50 AM CSTSpecial Marine WarningLIX25 min
Jan 26, 3:18 AM CSTSpecial Marine WarningLIX57 min
Jan 26, 3:29 AM CSTSpecial Marine WarningLIX31 min
Jan 26, 4:18 AM CSTSpecial Marine WarningLIX57 min
Jan 26, 4:23 AM CSTAreal Flood AdvisoryLIXWashington112 min
Jan 26, 4:27 AM CSTAreal Flood AdvisoryLIXLivingston, Saint Tammany, Tangipahoa2 hr
Jan 26, 5:15 AM CSTSpecial Marine WarningLIX60 min
Jan 26, 5:34 AM CSTSpecial Marine WarningLIX56 min
Jan 26, 6:00 AM CSTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard107 min
Jan 26, 6:07 AM CSTSpecial Marine WarningLIX23 min
Jan 26, 6:17 AM CSTSpecial Marine WarningLIX118 min
Jan 26, 6:30 AM CSTSpecial Marine WarningLIX30 min
Jan 26, 7:12 AM CSTTornado WarningLIXPlaquemines33 min
Jan 26, 7:21 AM CSTSpecial Marine WarningLIX54 min
Jan 26, 7:33 AM CSTSpecial Marine WarningLIX27 min
Jan 26, 7:37 AM CSTTornado WarningLIXPlaquemines23 min
Jan 26, 7:55 AM CSTSpecial Marine WarningLIX2 hr
Jan 26, 8:04 AM CSTSpecial Marine WarningLIX56 min
Jan 26, 8:15 AM CSTSpecial Marine WarningLIX60 min
Jan 26, 8:59 AM CSTSpecial Marine WarningLIX61 min
Jan 26, 9:24 AM CSTRiver Flood WarningLIXSaint Tammany, Washington6 days
Jan 26, 9:24 AM CSTRiver Flood WarningLIXSaint Tammany6 days
Jan 26, 9:59 AM CSTRiver Flood WarningLIXTangipahoa33 hr
Jan 26, 9:59 AM CSTRiver Flood WarningLIXTangipahoa47 hr
Jan 26, 10:21 AM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston72 hr
Jan 26, 10:21 AM CSTRiver Flood WarningLIXEast Baton Rouge23 hr
Jan 26, 10:24 AM CSTRiver Flood WarningLIXSaint Tammany8 days
Jan 26, 10:25 AM CSTSpecial Marine WarningLIX50 min
Jan 26, 8:07 AM CSTTornado WarningLIXHarrison38 min
Jan 26, 8:37 AM CSTSevere Thunderstorm WarningLIXHarrison, Jackson53 min
Jan 26, 9:59 AM CSTRiver Flood WarningLIXPike29 hr

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.